Alert archive / Washington / Red Flag Warnings in 2015

Red Flag Warning 5, NWS Spokane, WA

June 30, 2015

NWS Spokane, WA issued this red flag warning at Jun 30, 2015, 4:57 AM PDT. It took effect at Jun 30, 2015, 3:00 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2015, 4:57 AM PDT (11:57 UTC)
In effect from
Jun 30, 2015, 3:00 PM PDT
Expired
Jun 30, 2015, 7:57 PM PDT
In force
5 hr
Issued by
NWS Spokane, WA

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WWUS86 KOTX 301157
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KOTX
457 AM PDT TUE JUN 30 2015

...GUSTY CASCADE GAP WINDS AND LOW RELATIVE HUMIDITY TODAY...

.WINDS WILL INCREASE AND BECOME GUSTY THIS AFTERNOON IN THE
KITTITAS VALLEY .

WAZ676-302000-
/O.NEW.KOTX.FW.W.0005.150630T2200Z-150701T0300Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
457 AM PDT TUE JUN 30 2015

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR GUSTY WINDS COMBINED WITH LOW RELATIVE
HUMIDITY FOR THE KITTITAS VALLEY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING.

* AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH 
  CENTRAL CASCADE VALLEYS (ZONE 676).

* WINDS: NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITIES: 17 TO 22 PERCENT. 

* IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH EXISTING FIRES OR
  NEW FIRE STARTS IN THE AREA. STRONGEST WINDS WILL BE IN THE 
  KITTITAS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL. 

&&

$$
2 follow-up statements
681 
WWUS86 KOTX 301933
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KOTX
1233 PM PDT TUE JUN 30 2015

...GUSTY CASCADE GAP WINDS AND LOW RELATIVE HUMIDITY TODAY...

.WINDS WILL INCREASE AND BECOME GUSTY THIS AFTERNOON IN THE
KITTITAS VALLEY.

WAZ676-010300-
/O.CON.KOTX.FW.W.0005.150630T2200Z-150701T0300Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
1233 PM PDT TUE JUN 30 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON 
UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS COMBINED WITH LOW
RELATIVE HUMIDITY FOR THE KITTITAS VALLEY...

* AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH 
  CENTRAL CASCADE VALLEYS (ZONE 676).

* WINDS: NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITIES: 17 TO 22 PERCENT.

* IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH EXISTING FIRES OR 
  NEW FIRE STARTS IN THE AREA. STRONGEST WINDS WILL BE IN THE 
  KITTITAS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
361 
WWUS86 KOTX 010257
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KOTX
757 PM PDT TUE JUN 30 2015

WAZ676-010400-
/O.CAN.KOTX.FW.W.0005.000000T0000Z-150701T0300Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
757 PM PDT TUE JUN 30 2015

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR THE KITTITAS VALLEY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED
FLAG WARNING.

WINDS DOWN THE KITTITAS VALLEY WILL REMAIN BREEZY TONIGHT AND
THEN GRADUALLY WEAKEN THROUGH THE MORNING ON WEDNESDAY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jun 30, 2:22 AM PDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 30, 2:22 AM PDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
222 AM PDT TUE JUN 30 2015

.SYNOPSIS...The weather will be mainly dry and continued very
warm throughout the week. A couple of weak disturbances today and
again Thursday will likely stir up the winds a bit in the
afternoon. Friday looks to be the warmest day this week...with
valley highs ranging from 96 to 104.

&&

.DISCUSSION...

...GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR CASCADE GAP VALLEYS...

Today through Wednesday...A shortwave trough will slide across
the northern tier this afternoon/evening. This will bring isolated
showers and thunderstorms to extreme northeast Washington and the
northern panhandle of Idaho. Convective parameters (CAPE/bulk
shear) will be marginal so organized storms are not expected. The
main weather concern will be gusty winds for the Cascade gap
valleys this afternoon that will briefly overlap with minimum
relative humidity for the Kittitas Valley. Gusty winds and low RH
may briefly overlap in the Wenatchee Valley but criteria will just
barely be met, if at all. Confidence is higher for meeting
critical fire weather criteria in the Kittitas Valley. Expect
sustained winds of 15 to 20 mph with gusts of 25 to 35 mph during
the late afternoon/early evening hours. The stronger winds are
expected to develop closer to sunset when RH is starting to
increase. As the trough moves east tonight, the focus for gusty
winds will shift to the Okanogan Valley where the northerly
surface pressure gradient will strengthen. This will be less of a
fire weather concern since the stronger winds will occur during
the overnight hours when RHs are recovering.

The passing trough will act to knock down the ridge temporarily
but it should rebound quickly for Wednesday. Temperatures today
will be about the same as Monday's readings with highs around 15
degrees above normal. Temperatures will warm slightly Wednesday
under the building ridge. A few high temperature records may in
jeopardy across the lower basin but this will not be widespread.
/Kelch

Wednesday night through Friday...The ridge of high pressure will
be assaulted once more by a fast moving...but weak and dry short
wave disturbance. This wave will once again over top the ridge and
track through southern B.C. A tightening of the pressure gradient
across the Cascades will result in increased winds through the
gaps and spilling onto the Waterville plateau ad possibly down the
Okanogan valley. The wave will also keep temperatures in check (at
least a little bit anyway), but highs will still be 15 degrees or
more above average.

Friday through Tuesday the models are showing the ridge bending
down further as a stronger wave moves through northern B.C. and
east across the divide Friday and Friday night. Meanwhile the
ridge will retrograde into the eastern Pacific and begin to
amplify. This puts the region in a dry northwesterly flow and
brings cooler temperatures to the region.

By Monday model guidance diverges enough that forecast confidence
is on the low side of average. One model wants to rebuild the
ridge just inside 130W with the northwest flow shifting to east of
the divide and keep conditions warm and dry...another model want
to dig another low south along the coast and open up the Pac NW to
a moist southwest flow and a better chance for thunderstorms.
Still another model in somewhere in between with the low closing
off over B.C. The forecast for Monday and Tuesday leans heavily
towards a warm and dry solution and we will see how things shape
up to begin the new work week. Stay tuned. Tobin

&&

.AVIATION...
06Z TAFS: Shortwave ridging of higher pressure will build in over
the region. This will promote clearing skies and VFR conditions at
all TAF sites. Patchy fog will be possible in the Northern
Panhandle early Tuesday morning, but should remain north of KCOE.
/SVH

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        94  65  95  66  97  68 /   0   0   0   0   0   0
Coeur d'Alene  91  61  92  61  95  62 /   0   0   0   0   0   0
Pullman        90  56  91  56  95  59 /   0   0   0   0   0   0
Lewiston       99  67 100  67 103  69 /   0   0   0   0   0   0
Colville       95  60  96  60  99  62 /  10  10   0   0   0   0
Sandpoint      90  54  91  54  93  56 /  10   0   0   0   0   0
Kellogg        90  60  91  58  95  59 /   0   0   0   0   0   0
Moses Lake    100  65 101  66 102  67 /   0   0   0   0   0   0
Wenatchee      99  69 100  73 104  73 /   0   0   0   0   0   0
Omak           98  61  99  63 101  63 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jun 29, 9:37 PM PDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
937 PM PDT MON JUN 29 2015

IDZ001>004-026-027-WAZ031>038-041>044-010445-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
937 PM PDT MON JUN 29 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

No hazardous weather is expected at this time.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:52 PM PDTSpecial Weather StatementOTXPend Oreille23 min
Jun 29, 7:06 PM PDTAreal Flood AdvisoryOTXPend Oreille, Stevens114 min
Jun 30, 2:55 PM PDTHeat AdvisoryOTXAdams, Asotin, Chelan, Douglas, Garfield, Grant and 4 more3 days

Nearby

Red Flag Warnings in Washington, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.